MAUDE Adverse Event Report: Medtronic Xomed Inc. Midas Rex MR8; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE

Medtronic Xomed Inc. Midas Rex MR8; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE
Model Number MR8-SP12MH30T
Medical Device Problem Code Loss of Power (1475)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/25/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, the burr was not working and no irrigation was used.The procedure was completed with backup product.There was no known patient impact with this event.
 
Additional Manufacturer Narrative
H3: evaluation determined that the tool head was visually inspected under the microscope.The tool head was cleaned and visually inspected under the microscope again.Observed damage to the tool flutes is consistent with metal contact damage.The bur wire fracture occurred 2.7 inches proximally from the tool tip, and the fracture surface has characteristics of a rapid, brittle fracture.The likely cause of the failure was due to the user allowing the tool to make contact with the metal surgical instrument while the drill assembly was still powered.This led to the bur wire fracture and subsequent loss in functionality.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
Midas Rex MR8
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE
Manufacturer (Section D)
Medtronic Xomed Inc.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
Medtronic Xomed Inc.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
+1(763)526-5677
MDR Report Key50684694
Report Number1045254-2026-01245
Device Sequence Number16058233
Product Code HBE
UDI-Device Identifier00763000513948
UDI-Public(01)00763000513948(17)300304(10)0233402830(20)01
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K183515
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMR8-SP12MH30T
Device Catalogue NumberMR8-SP12MH30T
Device Lot Number0233402830
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/22/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2026
Initial Report FDA Received Date09/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown